My husband has cirrhosis of the liver and must take lactulose 30 mL 2 x's day, but the taste literally makes him ill. Does anyone have any suggestions on how to reduce the awful taste?
5 Feb 2015
I have to take this same medication and agree that it's nasty. My nurse in the hospital this last trip told that most people mix it with chocolate milk and that drowns out the nasty flavor. I have yet to try it but it is on my list of things to try. I have tried juce and that just makes it worse as does water and plain milk.
- Lactulose Information for Consumers
- Lactulose Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lactulose (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... labs are good. I have no other illness. I don't understand. I thought this happened in late stage cirrhosis or with elevated amonia
1 answer • 10 Mar 2011
My husband has hepatic encephalopathy, stage 4 cirrohsis & hep C. The hepatitis treatment failed. He has severe muscle wasting and is down to 123 ...
6 answers • 2 Aug 2012
My mom has hepatic encephalopathy and cirrhosis of the liver from past drinking/drug use and hepatitis B & C. She also has high cholesterol, ...
1 answer • 13 May 2013
the patient is taking lactulose
0 answers • 22 Mar 2014